PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Levetiracetam-induced eosinophilic pneumonia.

Abstract Levetiracetam is widely regarded as a benign antiepileptic drug, compared to older antiepileptic medication. We report a case of eosinophilic pneumonia due to levetiracetam use in a non-smoking woman aged 59 years with no previous respiratory history. Our patient presented with exertional breathlessness and marked desaturation on exertion. She displayed 'reverse bat-wing' infiltrates on her chest radiograph and peripheral eosinophilia on a complete blood count. Her symptoms, radiology and peripheral eosinophilia resolved completely with cessation of levetiracetam and a course of prednisolone. This is the first report of isolated eosinophilic pneumonia due to levetiracetam. Other reports of levetiracetam-induced eosinophilia describe drug rash, eosinophilia and systemic symptoms (DRESS syndrome). Detection of pulmonary drug reactions requires a careful drug history and high index of suspicion. Identifying and reporting a causative agent is crucially important, as cessation of the drug is essential for resolution of the syndrome.
PMID
Related Publications

Eosinophilic pneumonia induced by minocycline.

Drug Reaction with Eosinophilia and Systemic Symptoms Syndrome Induced by Levetiracetam in a Pediatric Patient.

Chronic eosinophilic pneumonia: a case report.

Eosinophilia and Fever with Levetiracetam: A Case Report.

Levetiracetam-induced drug reaction with eosinophilia and systemic symptoms syndrome.

Authors

Mayor MeshTerms
Keywords
Journal Title bmj case reports
Publication Year Start




PMID- 28275024
OWN - NLM
STAT- MEDLINE
DA  - 20170309
DCOM- 20170316
LR  - 20170316
IS  - 1757-790X (Electronic)
IS  - 1757-790X (Linking)
VI  - 2017
DP  - 2017 Mar 08
TI  - Levetiracetam-induced eosinophilic pneumonia.
LID - bcr2016219121 [pii]
LID - 10.1136/bcr-2016-219121 [doi]
AB  - Levetiracetam is widely regarded as a benign antiepileptic drug, compared to
      older antiepileptic medication. We report a case of eosinophilic pneumonia due to
      levetiracetam use in a non-smoking woman aged 59 years with no previous
      respiratory history. Our patient presented with exertional breathlessness and
      marked desaturation on exertion. She displayed 'reverse bat-wing' infiltrates on 
      her chest radiograph and peripheral eosinophilia on a complete blood count. Her
      symptoms, radiology and peripheral eosinophilia resolved completely with
      cessation of levetiracetam and a course of prednisolone. This is the first report
      of isolated eosinophilic pneumonia due to levetiracetam. Other reports of
      levetiracetam-induced eosinophilia describe drug rash, eosinophilia and systemic 
      symptoms (DRESS syndrome). Detection of pulmonary drug reactions requires a
      careful drug history and high index of suspicion. Identifying and reporting a
      causative agent is crucially important, as cessation of the drug is essential for
      resolution of the syndrome.
CI  - 2017 BMJ Publishing Group Ltd.
FAU - Fagan, Aisling
AU  - Fagan A
AD  - Department of Respiratory Medicine, Cambridge University Hospitals NHS Foundation
      Trust, Cambridge, UK.
FAU - Fuld, Jonathan
AU  - Fuld J
AD  - Department of Respiratory Medicine, Cambridge University Hospitals NHS Foundation
      Trust, Cambridge, UK.
FAU - Soon, Elaine
AU  - Soon E
AD  - Department of Medicine, University of Cambridge, Cambridge, UK.
LA  - eng
PT  - Case Reports
PT  - Journal Article
DEP - 20170308
PL  - England
TA  - BMJ Case Rep
JT  - BMJ case reports
JID - 101526291
RN  - 230447L0GL (etiracetam)
RN  - 9PHQ9Y1OLM (Prednisolone)
RN  - ZH516LNZ10 (Piracetam)
SB  - IM
MH  - Female
MH  - Humans
MH  - Middle Aged
MH  - Piracetam/adverse effects/*analogs & derivatives
MH  - Prednisolone/therapeutic use
MH  - Pulmonary Eosinophilia/chemically induced/*diagnosis/*drug therapy
MH  - Treatment Outcome
EDAT- 2017/03/10 06:00
MHDA- 2017/03/17 06:00
CRDT- 2017/03/10 06:00
AID - bcr-2016-219121 [pii]
AID - 10.1136/bcr-2016-219121 [doi]
PST - epublish
SO  - BMJ Case Rep. 2017 Mar 8;2017. pii: bcr2016219121. doi: 10.1136/bcr-2016-219121.

<?xml version="1.0" encoding="UTF-8"?>
<b:Sources SelectedStyle="" xmlns:b="http://schemas.openxmlformats.org/officeDocument/2006/bibliography"  xmlns="http://schemas.openxmlformats.org/officeDocument/2006/bibliography" >
</b:Sources>